MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV448T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the progav® was manufactured by a qualified employee in april 2016.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The shunt system was inspected as article fv448t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Device examination: the progav® was returned submersed in an unidentified liquid.Visual inspection: scratches on the outer housing of the valve were observed through the visual inspection.No significant deformations or damage were detected.The progav® valve housing was subsequently measured and indicated the presence of a deformation.Permeability test: a permeability test has shown that the valve had a blockage.Adjustment test: the progav® was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within expected tolerances.Computer controlled test: a computer controlled test was not able to be performed because the valve was not penetrable.Result: first, a visual inspection of the progav® was performed.No significant deformations or damage to the valve were detected during the visual inspection, however, a deformation was detected through a measurement of the plane parallelity.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was not permeable, therefore, a computer controlled test was not able to be performed.All other specifications were met.Finally, the valve was dismantled.A small amount of build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, a valve occlusion was able to be confirmed which was likely due to the deposits observed inside the valve.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a progav sys ped.W/sa 20 a.Burrh.Res.(part # fv448t) was implanted during a procedure performed on (b)(6) 2009.According to the complainant, the valve was suspected of operating in over-drainage.The patient underwent a revision procedure on (b)(6) 2016.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Weight: (b)(6).Height: 149 centimeters (cm) gender: unknown.

Brand Name
PROGAV SYS PED.W/SA 20 A.BURRH.RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12586803
Report Number3004721439-2021-00667
Device Sequence Number3289236
Product Code JXG
UDI-Device Identifier04041906132682
UDI-Public4041906132682
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV448T
Device Catalogue NumberFV448T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2016
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient Weight50